Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 212, NWS North Platte, NE

July 7, 20148 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2014, 5:56 PM CDT for 8 counties in Nebraska. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 5:56 PM CDT (22:56 UTC)
Expired
Jul 7, 2014, 7:00 PM CDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Blaine County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 71 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:00 PM CDTTSTM WND DMG11 E Purdum, NE6 INCH DIAMETER BRANCHES DOWN
Jul 7, 6:00 PM CDTTSTM WND DMG9 Ene Elsmere, NETREES DOWNED
Jul 7, 6:20 PM CDTTSTM WND GST 60Dunning, NEA LOT OF SMALL TREE BRANCHES DOWN WITH PEA SIZE HAIL
Jul 7, 6:25 PM CDTTSTM WND GST 609 Sw Rose, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2201 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS53 KLBF 072256
SVRLBF
NEC009-017-041-071-113-115-149-171-080000-
/O.NEW.KLBF.SV.W.0212.140707T2256Z-140708T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  WESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
  THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 700 PM CDT

* AT 551 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM AINSWORTH TO 8 MILES SOUTHEAST OF ELSMERE TO
  THEDFORD...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  BREWSTER...TAYLOR...HALSEY...DUNNING...ROSE...MILBURN...ALMERIA...
  ANSELMO...GATES...VICTORIA SPRINGS STATE RECREATION AREA...
  SARGENT...CALAMUS RESERVOIR STATE RECREATION AREA...MERNA...HOFELD
  LAKE...RAVEN...HAWLEY FLATS...JONES LAKE...HIGHWAY 83 CROSSING THE
  DISMAL RIVER...JOHNSONS CORNER AND BROWN LAKE.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 154.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 196 AND 273.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 239 AND 244.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 253 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 107 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4213 9923 4209 9923 4208 9917 4198 9914
      4156 9927 4134 10000 4183 10076 4203 10083
      4208 10010 4262 9991
TIME...MOT...LOC 2256Z 314DEG 42KT 4245 9984 4207 9999
          4190 10055

HAIL...0.75IN
WIND...70MPH

$$

BUTTLER
3 follow-up statements
385 
WWUS53 KLBF 072313
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT MON JUL 7 2014

NEC009-017-041-071-113-115-149-171-080000-
/O.CON.KLBF.SV.W.0212.000000T0000Z-140708T0000Z/
BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-LOGAN NE-LOUP NE-ROCK NE-
THOMAS NE-
613 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS...
SOUTHERN ROCK...LOUP...NORTHEASTERN LOGAN...WESTERN GARFIELD...
NORTHERN CUSTER...EASTERN BROWN AND BLAINE COUNTIES UNTIL 700 PM
CDT...

AT 609 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF ROSE TO BREWSTER TO 13 MILES
SOUTH OF THEDFORD...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
TAYLOR...DUNNING...ROSE...ALMERIA...MILBURN...ANSELMO...GATES...
VICTORIA SPRINGS STATE RECREATION AREA...CALAMUS RESERVOIR STATE
RECREATION AREA...SARGENT...MERNA...DUFF...BROWN LAKE...ALMERIA
MEADOW STATE WILDLIFE MANAGEMENT AREA...FOX BAYOU...LINSCOTT...
MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...HORSESHOE BEND
LAKE...HANNAMON BAYOU CAMPGROUND AND WALWORTH.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 154.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 197 AND 274.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 239 AND 244.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 252 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 107 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS HAVE HAD A 
HISTORY OF PRODUCING DAMAGE IN EASTERN CHERRY COUNTY. 

&&

LAT...LON 4213 9923 4209 9923 4208 9917 4198 9914
      4156 9927 4134 10000 4183 10076 4203 10083
      4208 10010 4262 9991
TIME...MOT...LOC 2312Z 314DEG 42KT 4228 9960 4195 9980
          4177 10046

HAIL...0.75IN
WIND...70MPH

$$

BUTTLER
109 
WWUS53 KLBF 072317
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT MON JUL 7 2014

NEC009-017-041-071-113-115-149-171-080000-
/O.CON.KLBF.SV.W.0212.000000T0000Z-140708T0000Z/
BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-LOGAN NE-LOUP NE-ROCK NE-
THOMAS NE-
617 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS...
SOUTHERN ROCK...LOUP...NORTHEASTERN LOGAN...WESTERN GARFIELD...
NORTHERN CUSTER...EASTERN BROWN AND BLAINE COUNTIES UNTIL 700 PM
CDT...

AT 614 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF ROSE TO 8 MILES EAST OF BREWSTER TO
13 MILES SOUTHWEST OF HALSEY...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
TAYLOR...ROSE...ALMERIA...MILBURN...ANSELMO...GATES...VICTORIA
SPRINGS STATE RECREATION AREA...CALAMUS RESERVOIR STATE RECREATION
AREA...SARGENT...MERNA...ALMERIA MEADOW STATE WILDLIFE MANAGEMENT
AREA...BROWN LAKE...FOX BAYOU...LINSCOTT...MILBURN DIVERSION DAM
STATE WILDLIFE MANAGEMENT AREA...HORSESHOE BEND LAKE...HANNAMON BAYOU
CAMPGROUND...VALLEY VIEW FLAT CAMPGROUND...WALWORTH AND PLEASANT
HILL.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 154.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 197 AND 274.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 239 AND 244.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 252 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 107 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS HAVE A 
HISTORY OF PRODUCING DAMAGE OVER EASTERN CHERRY COUNTY. 

&&

LAT...LON 4213 9923 4209 9923 4208 9917 4198 9914
      4156 9927 4134 10000 4183 10076 4203 10083
      4208 10010 4262 9991
TIME...MOT...LOC 2317Z 314DEG 42KT 4227 9955 4196 9968
          4173 10041

HAIL...1.50IN
WIND...70MPH

$$

BUTTLER
604 
WWUS53 KLBF 072331
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT MON JUL 7 2014

NEC113-171-072341-
/O.CAN.KLBF.SV.W.0212.000000T0000Z-140708T0000Z/
LOGAN NE-THOMAS NE-
631 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR THOMAS AND NORTHEASTERN LOGAN
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4213 9923 4209 9923 4208 9917 4198 9914
      4156 9927 4134 10000 4149 10023 4205 10024
      4208 10010 4262 9991
TIME...MOT...LOC 2331Z 314DEG 42KT 4215 9939 4184 9952
          4161 10019

$$

NEC009-017-041-071-115-149-080000-
/O.CON.KLBF.SV.W.0212.000000T0000Z-140708T0000Z/
BLAINE NE-BROWN NE-CUSTER NE-GARFIELD NE-LOUP NE-ROCK NE-
631 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ROCK...LOUP...WESTERN GARFIELD...NORTHERN CUSTER...EASTERN BROWN AND
BLAINE COUNTIES UNTIL 700 PM CDT...

AT 628 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF ROSE TO ALMERIA TO 14 MILES SOUTHWEST
OF DUNNING...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
TAYLOR...MILBURN...ANSELMO...GATES...VICTORIA SPRINGS STATE
RECREATION AREA...CALAMUS RESERVOIR STATE RECREATION AREA...
SARGENT...MERNA...HORSESHOE BEND LAKE...HANNAMON BAYOU CAMPGROUND...
VALLEY VIEW FLAT CAMPGROUND...PLEASANT HILL...WALWORTH...NUNDA SHOAL
CAMPGROUND...DIVIDE HILL...LILLIAN...KENT DIVERSION DAM STATE
WILDLIFE MANAGEMENT AREA...HOMESTEAD KNOLLS CAMPGROUND...MILLDALE AND
VIRGINIA SMITH DAM.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 230 AND 274.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 239 AND 244.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 252 AND 273.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 107 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF 
PRODUCING WIND DAMAGE IN EASTERN CHERRY AND SOUTHERN BROWN COUNTY. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4213 9923 4209 9923 4208 9917 4198 9914
      4156 9927 4134 10000 4149 10023 4205 10024
      4208 10010 4262 9991
TIME...MOT...LOC 2331Z 314DEG 42KT 4215 9939 4184 9952
          4161 10019

HAIL...1.50IN
WIND...70MPH

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:45 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 7, 3:45 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT MON JUL 7 2014

.SYNOPSIS...
ISSUED AT 345 PM CDT MON JUL 7 2014

H5 ANALYSIS THIS MORNING HAD HIGH PRESSURE ANCHORED
ACROSS SOUTH CENTRAL COLORADO WITH ANOTHER HIGH IN THE WESTERN
ATLANTIC NORTHEAST OF THE BAHAMAS. AN ACTIVE NRN STREAM CONTINUED
WITH A NICE SHORTWAVE NOTED OVER NRN ONTARIO. A SECOND SHORTWAVE
TROUGH WAS NOTED OVER NERN MT. THIS FEATURE HAS MOVED INTO WESTERN
PORTIONS OF NORTH DAKOTA MIDDAY PER WV IMAGERY. FIFTY METER HT FALLS
WERE NOTED ACROSS NORTH DAKOTA AND WESTERN SOUTH DAKOTA THIS
MORNING. ACROSS THE CENTRAL PLAINS THIS MORNING...SHOWERS AND
THUNDERSTORMS HAVE PUSHED ACROSS NORTHERN NEBRASKA AND ARE ORIENTED
ALONG HIGHWAY 20 FROM NEAR BASSETT TO ONEILL. FURTHER SOUTH...CLEAR
TO PARTLY CLOUDY SKIES WERE PRESENT. TEMPERATURES AS OF 3 PM CDT
RANGED FROM 70 AT ONEILL TO 86 AT THEDFORD AND IMPERIAL.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 345 PM CDT MON JUL 7 2014

FORECAST FOCUS THROUGH TUESDAY IS ON STORM CHANCES THIS EVENING.

WATER VAPOR IMAGERY AT 19Z SHOWED THE SHORTWAVE TROUGH MOVING OUT OF
MONTANA INTO THE DAKOTAS. THIS SYSTEM WILL BRING ENHANCED LIFT TO
THE REGION THROUGH THIS EVENING. SURFACE ANALYSIS INDICATES A
MESO-HIGH OVER NEBRASKA WHICH BUILT BEHIND THE MORNING CONVECTION
OVER NORTH CENTRAL NEBRASKA. WITHIN THE MESO HIGH...SPC
MESO-ANALYSIS SHOWS SB CAPE MINIMUM...AS WELL AS A GOOD CAP IN
PLACE. THIS ENCOMPASSES MUCH OF THE FORECAST AREA. HAVE STARTED TO
SEE CUMULUS DEVELOPMENT OVER THE PANHANDLE WHICH LIES ON THE WESTERN
EDGE OF THE COLD POOL WHERE THE CAP IS WEAKENING AND CAPE VALUES ARE
UP TO 2000 J/KG. IF STORMS DEVELOP IN THIS VICINITY WOULD ANTICIPATE
THIS ACTIVITY TO PUSH EAST ACROSS NEBRASKA. AM NOT REAL CONFIDENT
ON SEVERE CHANCES IN THESE AREAS AS STORMS WOULD MOVE INTO
RAIN-COOLED AREA...AND WITH DEEP LAYER SHEAR MEASURING
AT 60KTS DON/T KNOW IF THERE IS ENOUGH INSTABILITY TO OVERCOME THE
SHEAR TO GET STORMS TO ORGANIZE.

ALSO HAVE STORMS DEVELOPING CURRENTLY JUST NORTH OF THE BORDER INTO
SOUTH DAKOTA ALONG THE APPROACHING COLD FRONT. THERE IS A NARROW
RIBBON OF AREA RIGHT ALONG THE BORDER WHERE THERE IS A HIGHER AXIS
OF INSTABILITY. THINKING THE STORMS COMING OUT OF SOUTH DAKOTA COULD
STRENGTHEN YET AS THEY PROGRESS EAST ALONG THE INSTABILITY AXIS.

STILL ANTICIPATING MORE COVERAGE OF SEVERE ACTIVITY OVER SOUTHERN
NEBRASKA LATER THIS AFTERNOON AND EVENING ALONG A WARM FRONT WHICH
HASN/T BEEN ABLE TO LIFT NORTH INTO THE LOCAL AREA SO FAR TODAY.
THIS MOST LIKELY HAS SOMETHING TO DO WITH THE COLD POOL FROM THE
LOCAL CONVECTION THAT OCCURRED TODAY. THE BEST CHANCE FOR STORMS TO
DEVELOP OVER THE FORECAST AREA WOULD BE ELEVATED STORMS NORTH OF THE
FRONT FROM ABOUT NORTH PLATTE TO BROKEN BOW AND EAST...BUT WITH THE
TRAJECTORY OF THE LOW LEVEL FLOW THE MODELS ARE SHOWING THIS MAY
BE A BIT TOO FAR NORTH AND WEST...ESPECIALLY AS STORMS HAVE STARTED
TO DEVELOP OVER WEST CENTRAL KANSAS. HIGH RESOLUTION MODELS ARE
KEEPING A MAJORITY OF THIS ACTIVITY SOUTH OF THE FORECAST AREA AS
WELL...MAINLY ACROSS KANSAS.

THE COLD FRONT TO THE NORTH WILL PUSH SOUTHWARD TONIGHT BEING PUSHED
BY THE UPPER LEVEL SHORTWAVE TROUGH. THE PASSAGE OF THE FRONT WILL
BRING AN END TO THE STORMS AS DRIER AND COOLER AIR FILTERS INTO THE
REGION. EXPECTING CLEAR SKIES BY LATE TONIGHT...WITH NORTHERLY
WINDS.

QUIET CONDITIONS ARE EXPECTED FOR TUESDAY AS HIGH PRESSURE WILL BE
IN CONTROL. LOOKING FOR HIGHS IN THE UPPER 70S AND LOW 80S MOST
PLACES AS THE AIRMASS ALOFT /AT 850MB/ WILL BE 5-8 DEGREES COOLER AT
THIS TIME TOMORROW. COULD GET SOME BREEZY WINDS AS THE BOUNDARY
LAYER MIXES...BUT DON/T EXPECT WINDS ANY HIGHER THAN 20KTS AS WINDS
ALOFT WON/T BE REAL STRONG DUE TO RIDGING BUILDING IN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 345 PM CDT MON JUL 7 2014

TUESDAY NIGHT THROUGH THURSDAY NIGHT...THE MAIN
FORECASTING CHALLENGE OVER THE MID RANGE PERIODS DEALS WITH THE
THREAT FOR PCPN...WHICH BY THE WAY WILL BE HIGHLY DEPENDENT ON THE
TIMING OF SHORTWAVES EMBEDDED WITHIN NORTHWESTERLY FLOW ALOFT. HIGH
PRESSURE WILL DRIFT EAST FROM CENTRAL NEBRASKA INTO EASTERN NEBRASKA
OVERNIGHT. WITH LIGHT WINDS AND FAIRLY DRY AIR IN PLACE...LOWS WILL
BOTTOM OUT IN THE 50S FOR WEDNESDAY MORNING. ON WEDNESDAY...HIGH
PRESSURE WILL PUSH EAST INTO THE MID MISSISSIPPI VALLEY. SOUTHERLY
WINDS WILL INCREASE DURING THE AFTERNOON HOURS...PUSHING WARMER AIR
AND MOISTURE INTO THE WESTERN HALF OF THE FORECAST AREA. BY LATE IN
THE DAY WEDNESDAY...CONVECTION WILL BEGIN TO FIRE ALONG THE FRONT
RANGES OF COLORADO AND WYOMING INVOF OF A SURFACE TROUGH OF LOW
PRESSURE. NWRLY FLOW ALOFT WILL CARRY SOME OF THIS CONVECTION INTO
THE WESTERN PORTIONS OF THE FORECAST AREA LATE IN THE DAY WEDNESDAY.
THIS CONVECTION WILL TRANSITION SLOWLY EAST OVERNIGHT AS MID LEVEL
WARM AIR ADVECTION AND A WARM FRONT PUSHES EAST INTO CENTRAL...THEN
EASTERN PORTIONS OF THE FORECAST AREA OVERNIGHT. WILL KEEP POPS LOW
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS PCPN CHANCES WILL BE
HIGHLY DEPENDENT ON MID LEVEL FORCING...AND AT THIS
POINT...CONFIDENCE IN THIS TIMING IS SEVERELY LACKING. THE GFS AND
NAM SOLNS DIVERGE EVEN MORE ON THURSDAY INTO THURSDAY NIGHT. THE
UPPER LEVEL PATTERN OF WEST NORTHWESTERLY FLOW ALOFT CONTINUES AND
HAS DECENT AGREEMENT BETWEEN THE NAM AND GFS SOLNS. HOWEVER...THE
MODELS ARE SIGNIFICANTLY DIFFERENT IN THEIR NEAR SURFACE FEATURES
THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE LATEST NAM SOLN HAS A
FRONTAL BOUNDARY ANCHORED ACROSS THE FORECAST AREA THURSDAY
AFTERNOON...WHILE THE GFS SOLN DEPICTS A NORTH TO SOUTH SURFACE
TROUGH ACROSS THE WESTERN FORECAST AREA. BOTH MODEL SOLNS ARE
INDICATIVE OF THUNDERSTORM DEVELOPMENT INVOF OF THEIR FRONTAL POSN
THURSDAY AFTERNOON AS A DECENT DEGREE OF INSTABILITY EXISTS.
HOWEVER...THE NAM SOLN IS MORE INDICATIVE OF A SEVERE THREAT...AS
LOW LEVEL WINDS BACK ACROSS THE NERN CWA. INHERITED FCST HAS THE
BULK OF PCPN CHANCES IN THE WESTERN HALF OF THE FORECAST AREA
THURSDAY INVOF OF THE NORTH TO SOUTH SURFACE TROUGH. DECIDED TO
LEAVE THE HIGHEST POPS IN THE CENTRAL AND WEST AS CAPPING LOOKS TO
BE STRONG IN THE CENTRAL AND EAST THURS AFTERNOON. ONGOING
THUNDERSTORMS IN THE CENTRAL AND WEST THURSDAY EVENING...WILL
TRANSITION EAST AIDED BY A STRONG LOW LEVEL JET OVERNIGHT THURSDAY
NIGHT. PCPN CHANCES WILL INCREASE FURTHER EAST THURSDAY NIGHT AS
FORCING ENCOUNTERS INCREASED LOW LEVEL MOISTURE IN THE EASTERN CWA
THANKS TO 65 TO 70 DEGREE DEW POINTS.

FRIDAY THROUGH MONDAY...PERSISTENT WEST NORTHWESTERLY FLOW ALOFT
WILL CONTINUE ACROSS THE CENTRAL AND NORTHERN PLAINS FRIDAY THROUGH
MONDAY. THIS WILL ALLOW NUMEROUS SHORTWAVES TO CROSS THE CENTRAL AND
NORTHERN PLAINS DURING THESE PERIODS. THE THREAT FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE EACH DAY. HOWEVER...THE BEST THREAT WILL
BE ON FRIDAY NIGHT INTO SATURDAY NIGHT AS A FRONTAL BOUNDARY STALLS
ACROSS THE CENTRAL PLAINS. BEYOND MONDAY...THE GFS CONTINUES THE LOW
AMPLITUDE RIDGING ACROSS THE WESTERN CONUS...WHILE THE ECMWF HAS A
MUCH MORE AMPLIFIED PATTERN WITH A STRONG RIDGE IN THE WEST AND A
CLOSED LOW OVER THE NRN GREAT LAKES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 143 PM CDT MON JUL 7 2014

THERE IS CONCERNS FOR THUNDERSTORMS ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA YET THIS AFTERNOON AND THIS EVENING. THERE WILL
BE SCATTERED SHOWERS THROUGH MID AFTERNOON YET AT KVTN AS
CONVECTION CONTINUES TO SLOWLY MOVE SOUTHEAST. THEN...CHANCES FOR
STORMS AT BOTH THE KVTN AND KLBF TERMINALS WILL INCREASE EARLY
THIS EVENING. DON/T HAVE THE CONFIDENCE ON HIGH ENOUGH COVERAGE TO
HAVE PUT PREVAILING THUNDERSTORM CONDITIONS IN THE FORECAST AS
COVERAGE WILL LIKELY BE ISOLATED TO SCATTERED. A COLD FRONT WILL
MOVE THROUGH THE AREA BY MID EVENING WHICH WILL END THE THREAT FOR
STORMS AND SWITCH WINDS TO THE NORTHWEST. AFTER THAT SKIES WILL BE
MOSTLY CLEAR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...BROOKS
LONG TERM...CLB
AVIATION...BROOKS
Hazardous weather outlook, Jul 7, 4:06 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CDT MON JUL 7 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-082115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
406 PM CDT MON JUL 7 2014 /306 PM MDT MON JUL 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THIS EVENING. STORMS WILL MOVE ACROSS
NORTHERN NEBRASKA LATE THIS AFTERNOON...AND ALTHOUGH WIDESPREAD
SEVERE CONDITIONS ARE NOT EXPECTED...THEY COULD PRODUCE ISOLATED
SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL BEING THE
THREATS.

ADDITIONALLY...STORMS MAY DEVELOP OVER THE PANHANDLE...WHICH WOULD
THEN MOVE EAST ACROSS WESTERN NEBRASKA. THESE STORMS WOULD ALSO
BE EXPECTED TO ONLY PRODUCE ISOLATED SEVERE WEATHER.

THERE IS A HIGHER THREAT FOR SEVERE STORMS OVER SOUTH CENTRAL
NEBRASKA...WITH THE PRIMARY AREA OF CONCERN SOUTH AND EAST OF A
LINE FROM HAYES CENTER TO BROKEN BOW TO BURWELL. LARGE HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREAT FROM STORMS IN THESE AREAS
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS THROUGH THE
WEEK...BUT AT THIS TIME THE THREAT FOR WIDESPREAD SEVERE STORMS
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

In the hours before

Special weather statement, Jul 7, 4:18 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT MON JUL 7 2014

NEZ005-094-072200-
EASTERN CHERRY NE-WESTERN CHERRY NE-
318 PM MDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 400
PM MDT/500 PM CDT/...

AT 415 PM CDT/315 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF KILGORE TO 10 MILES SOUTH OF ELI TO 15 MILES EAST OF
GORDON...AND MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VALENTINE...
  KILGORE...
  CROOKSTON...
  MERRITT RESERVOIR DAM...
  VALENTINE NATIONAL WILDLIFE REFUGE...
  MEDICINE LAKE...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
  SCHOOLHOUSE LAKE...
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  STEER CREEK CAMPGROUND...
  HIGHWAY 61 CROSSING THE SNAKE RIVER...
  INDIAN HILL...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 188 AND 218.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 117 AND 220.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 199 AND 218.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 95 AND 141.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
CANYONS...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

BUTTLER
Local storm report, Jul 7, 4:50 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     18 S CODY               42.68N 101.25W
07/07/2014                   CHERRY             NE   PUBLIC

            TREE BLOWN OVER...ESTIMATED WIND SPEED 60 MPH

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:37 PM CDTSevere Thunderstorm WarningLBFCherry53 min
Jul 7, 5:05 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas55 min
Jul 7, 6:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Loup, Rock, Wheeler49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.